Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 59, NWS Green Bay, WI

July 17, 2011Oneida County, Vilas County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 17, 2011, 7:15 PM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2011, 7:15 PM CDT (00:15 UTC)
Expired
Jul 17, 2011, 8:09 PM CDT
In force
54 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 162 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 7:35 PM CDTTSTM WND GST 656 Nw Rhinelander, WI
Jul 17, 7:45 PM CDTTSTM WND DMGThree Lakes, WITREES AND POWER LINES
Jul 17, 7:55 PM CDTTSTM WND DMGRhinelander, WITREES AND POWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3989 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3989 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
2.2
Supercell composite
17.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

222 
WUUS53 KGRB 180015
SVRGRB
WIC085-125-180115-
/O.NEW.KGRB.SV.W.0059.110718T0015Z-110718T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
715 PM CDT SUN JUL 17 2011

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
  VILAS COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 815 PM CDT

* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A NEW CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF 
  MARENISCO TO 8 MILES NORTH OF PHILLIPS...AND MOVING SOUTHEAST AT
  40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EAGLE RIVER...RHINELANDER...LAC DU FLAMBEAU...BOULDER JUNCTION...
  WILLOW RESERVOIR...PHELPS...WOODBORO AND WOODRUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4616 8918 4607 8895 4598 8896 4598 8905
      4567 8907 4561 8928 4554 8940 4556 8943
      4556 9005 4598 9005 4599 8994 4625 8994
      4630 8988
TIME...MOT...LOC 0014Z 312DEG 33KT 4625 8971 4580 9032
WIND...HAIL 60MPH 1.00IN

$$

TDH
3 follow-up statements
949 
WWUS53 KGRB 180043
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
743 PM CDT SUN JUL 17 2011

WIC085-125-180115-
/O.CON.KGRB.SV.W.0059.000000T0000Z-110718T0115Z/
ONEIDA WI-VILAS WI-
743 PM CDT SUN JUL 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VILAS AND
ONEIDA COUNTIES UNTIL 815 PM CDT...

AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM LAC DU FLAMBEAU TO 7 MILES 
NORTHWEST OF TRIPOLI...MOVING SOUTHEAST AT 40 MPH. THESE STORMS WERE 
PART OF A CLUSTER OF STORMS OVER NORTH CENTRAL WISCONSIN.

LOCATIONS IMPACTED INCLUDE...
  EAGLE RIVER...RHINELANDER...WILLOW RESERVOIR...PHELPS...WOODBORO...
  LAKE TOMAHAWK...CONOVER AND GOODNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4616 8918 4607 8895 4598 8896 4598 8905
      4567 8907 4561 8928 4554 8940 4556 8943
      4556 9005 4598 9005 4599 8994 4625 8994
      4630 8988
TIME...MOT...LOC 0041Z 312DEG 33KT 4586 8957 4563 9006
WIND...HAIL 60MPH 1.00IN

$$

TDH
872 
WWUS53 KGRB 180059
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
759 PM CDT SUN JUL 17 2011

WIC085-125-180115-
/O.CON.KGRB.SV.W.0059.000000T0000Z-110718T0115Z/
ONEIDA WI-VILAS WI-
759 PM CDT SUN JUL 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VILAS AND
ONEIDA COUNTIES UNTIL 815 PM CDT...

AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF RHINELANDER TO 
TRIPOLI...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  RHINELANDER...WOODBORO...SUGAR CAMP...CLEARWATER LAKE...THREE LAKES
  AND STARKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4616 8918 4607 8895 4598 8896 4598 8905
      4567 8907 4561 8928 4554 8940 4556 8943
      4556 9005 4598 9005 4599 8994 4625 8994
      4630 8988
TIME...MOT...LOC 0059Z 312DEG 33KT 4575 8939 4552 8988
WIND...HAIL 60MPH 1.00IN

$$

TDH
947 
WWUS53 KGRB 180109
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
809 PM CDT SUN JUL 17 2011

WIC085-125-180116-
/O.CAN.KGRB.SV.W.0059.000000T0000Z-110718T0115Z/
ONEIDA WI-VILAS WI-
809 PM CDT SUN JUL 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR VILAS COUNTY AND NORTHERN 
ONEIDA COUNTY ARE CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED 
SOUTH OF THE WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE 
SOUTH HALF OF ONEIDA COUNTY UNTIL 845 PM CDT...AND A FLASH FLOOD 
WARNING REMAINS IN EFFECT FOR VILAS COUNTY UNTIL 11 PM THIS EVENING 
DUE TO RUNOFF FROM HEAVY RAINFALL.    

LAT...LON 4616 8918 4607 8895 4598 8896 4598 8905
      4567 8907 4561 8928 4554 8940 4556 8943
      4556 9005 4598 9005 4599 8994 4625 8994
      4630 8988
TIME...MOT...LOC 0106Z 312DEG 33KT 4571 8932 4548 8981

$$

TDH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:26 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jul 17, 3:26 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
326 PM CDT SUN JUL 17 2011

.SHORT TERM...TONIGHT AND MONDAY.
ONCE THE LOW CLOUDS AND FOG LIFTED THIS MORNING...TEMPERATURES
WARMED IN THE UPPER 80S TO MID 90S WITH DEW POINTS IN THE MIDDLE
70S TO NEAR 80. A PARTIAL CHECK OF DEW POINT DATA AT GREEN BAY
INDICATED A 81 DEW POINT BACK IN JULY OF 1995. SO WE ARE NEAR
ALL TIME HIGH DEW POINTS ACROSS MUCH OF THE AREA. THE ONLY EXCEPT
WAS ALONG THE LAKE MICHIGAN SHORELINE WHERE LAKE BREEZE KICKED.
TEMPERATURE AT MID AFTERNOON WAS ONLY A COOL 69 DEGREES AT THE
KEWAUNEE LAKESHORE.

FOR TONIGHT...EXPECTATIONS ARE THAT A MCS IS EXPECTED TO DEVELOP
NORTHWEST OF THE AREA AND THEN DIVE EAST SOUTHEAST INTO THE
AREA. MANY QUESTION LINGER INTO TIMING AND LOCATION ON WHERE
THE SEVEREST PORTION OF THE MCS ACTIVITY WILL OCCUR. CURRENT
THINKING IS THAT THE SOUTHWEST TWO THIRDS OF THE FORECAST AREA
WILL SEE THE STRONGEST PORTION OF THE MCS. CURRENT REGIONAL
RADAR NOW SHOWING THUNDERSTORMS DEVELOPING ACROSS NORTH CENTRAL
MINNESOTA AT THIS TIME. ONCE THE COMPLEX ORGANIZES...IT WILL
QUICKLY RACE TO THE EAST SOUTHEAST. HAVE INCLUDED DAMAGING WINDS
AND LOCALLY HEAVY RAIN IN THE FORECAST. OVERNIGHT...AREAS OF LOW
CLOUDS AND FOG ARE EXPECTED TO DEVELOP LATE TONIGHT AND LINGER
INTO MONDAY MORNING.

ANOTHER HOT AND HUMID DAY IS EXPECTED ACROSS THE REGION WITH HIGHS
MOST PLACES IN THE 90S. DEW POINTS WILL REMAIN IN THE 70S. AFTERNOON
HEAT INDICES WILL CLIMB TO AROUND 100 ACROSS THE NORTH AND 103 TO 108
ACROSS THE SOUTH.

AS FOR HEADLINES...EXTENDED EXCESSIVE HEAT WARNING THROUGH THURSDAY
AFTERNOON PER COORDINATION WITH LONG TERM FORECASTER. HAVE EXTENDED
THE HEAT ADVISORY FOR THE NORTH THROUGH MONDAY AFTERNOON DUE TO THE
EXPECTED HEAT INDEX VALUES AROUND 100. MIDNIGHT CREW WILL PROBABLY NEED
TO ADD A HEAT ADVISORY FOR AT LEAST MANITOWOC AND KEWAUNEE COUNTIES
DUE TO EXPECTED OFF SHORE WIND FOR MOST OF THE DAY. LAKE BREEZE IS
NOT EXPECTED TO MOVE AS FAR INLAND AS IT DID TODAY. DOOR COUNTY APPROACHED
100 DEGREES FOR A SHORT PERIOD OF TIME THIS AFTERNOON. WITH WESTERLY
WIND OFF BAY...HEAT INDICES WILL COME CLOSE AGAIN TO 100 AT INTERIOR
LOCATIONS.

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...MAIN FCST CONCERNS
ARE OPPRESSIVE HEAT AND HUMIDITY AND ASSOCIATED HEADLINES...AND
TSTM CHCS.

COMBINATION OF HEAT AND HUMIDITY WILL LEAD TO HEAT INDICES IN THE
100-105 RANGE DURING THE AFTERNOONS THROUGH THURSDAY. THE HOTTEST
DAY WILL LIKELY BE ON WEDNESDAY...WHEN HEAT INDICES MAY REACH 110
IN C/EC WI. HAVE EXTENDED THE EXCESSIVE HEAT WARNING THROUGH
THURSDAY...WHICH MATCHES UP WITH ARX/MKX. OPTED TO NOT EXPAND THE
AREAL COVERAGE OF THE WARNING...AS HEAT INDICES MAY ONLY BE IN
THE 90S ACROSS NORTHERN WI ON TUESDAY.

PCPN CHCS WILL BE TIED TO THE VARIOUS FRONTAL BOUNDARIES THAT
RESIDE ACROSS THE AREA DURING THIS PERIOD. A WEAK COLD FRONT IS
EXPECTED TO SAG SOUTH THROUGH THE AREA ON MONDAY NIGHT AND
TUESDAY...THEN LIFT BACK TO THE NORTHEAST AS A WARM FRONT ON
TUESDAY NIGHT AND WEDNESDAY. ASIDE FROM LINGERING EVENING STORMS
ON MONDAY NIGHT...EXPECT THE SOUTHWARD PUSH OF THE FRONT TO BE
FAIRLY UNEVENTFUL...WITH H8 FLOW VEERING NORTHWEST AND SOMEWHAT
DRIER AND MORE STABLE AIR MOVG INTO NORTHERN WI. HOWEVER...EXPECT
ACTIVITY TO INCREASE AGAIN BY TUES NGT AS THE WARM FRONT SURGES
NORTH. THE BOUNDARY WILL BE CLOSE ENOUGH TO THE WI/UPPER MI BORDER
ON WEDS TO WARRANT A POP OVER THE FAR NORTH.

A COLD FRONT IS EXPECTED TO EDGE TOWARD NW WI ON WEDS NGT...AND
LOOKS LIKE IT WILL EVENTUALLY STALL OUT WEST TO EAST ACROSS THE
REGION ON THU/FRI. ANOTHER COLD FRONT MAY APPROACH ON FRIDAY
NGT OR SATURDAY...AND MOVE SLOWLY THROUGH THE AREA OVER THE
WEEKEND. WITH ALL OF THESE BOUNDARIES AFFECTING THE REGION...AND
A MOIST AND UNSTABLE AIR MASS IN PLACE...CANNOT RULE OUT A CHC OF
TSTMS FOR ANY OF THE PERIODS.
&&

.AVIATION...CONCERNS FOR TONIGHT WILL BE THE POTENTIAL FOR COMPLEX
OF THUNDERSTORMS THAT WILL MOVE ACROSS THE AREA THAT WILL BE
CAPABLE OF PRODUCING WIND GUSTS OVER 50 KNOTS. AT THIS TIME...
MODELS FORECAST ARE VASTLY DIFFERENT ON WHERE THIS COMPLEX WILL
SET UP. CURRENT BELIEF IS THAT MOST OF THE FORECAST AREA WILL BE
AFFECTED BY THIS COMPLEX THIS EVENING. SHOWERS AND THUNDERSTORMS
NOW DEVELOPING ACROSS CENTRAL AND NORTHERN MINNESOTA. THIS AREA
SHOULD INCREASE THIS EVENING AS IT GRADUALLY TURNS SOUTHEAST. HAVE
HIT THE 18Z TAFS HARD WITH STRONG THUNDERSTORMS AT KAUW AND KCWA
BETWEEN 01Z AND 03Z AND KGRB/KATW BETWEEN 03Z AND 05Z. THIS TIMING
OF THIS COMPLEX MAY BE ADJUSTED ONCE IT BECOMES BETTER ORGANIZED.

AFTER THE COMPLEX OF STORMS EXITS THE AREA TONIGHT...WILL NEED TO
WORRY AGAIN WITH LOW CLOUDS AND FOG. MOIST AIR MASS IN PLACE AND
WITH EXPECTED RAINFALL TONIGHT...THINK THERE WILL BE LOW CLOUDS
AND FOG. THE LOW CLOUDS AND FOG WERE A LITTLE SLOWER TO LIFT THIS
MORNING...SO ANY DENSE FOG OR LOW CLOUDS THAT DO FORM PROBABLY W
WILL NOT CLEAR OUT TO VFR CONDITIONS UNTIL 15-16Z. HAVE A CHANCE
OF THUNDERSTORMS ON MONDAY WITH WEAK FRONT MOVING THROUGH THE AREA.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR WIZ020-030-
031-035>039-045-048-049.

HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR WIZ005-010>013-018-019-
021-073-074.

&&

ECKBERG/KIECKBUSCH
Hazardous weather outlook, Jul 17, 3:04 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CDT SUN JUL 17 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-182015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
304 PM CDT SUN JUL 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. SOME OF THE
STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH AND TORRENTIAL RAIN. RAINFALL RATES OF 2 TO 3 INCHES
MAY CAUSE SOME URBAN STREET FLOODING AND PONDING OF WATER ON
AREA HIGHWAYS.

HEAT INDICES OF 100 TO 110 DEGREES WILL CONTINUE FOR THE REST
OF THE AFTERNOON INTO EARLY THIS EVENING. HEAT INDICES SHOULD
DROP BELOW 100 DEGREES BY MID EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A HAZARDOUS COMBINATION OF HEAT AND HUMIDITY IS LIKELY FOR ALL OR
PART OF THE PERIOD FROM MONDAY THROUGH FRIDAY. HIGH TEMPERATURES
IN THE 90S AND DEW POINTS IN THE 70S WILL PRODUCE HEAT INDICES
OVER 100 DEGREES ON SOME OR ALL OF THESE DAYS.

THOSE RESPONSIBLE FOR CONSTRUCTION CREWS AND LARGE OUTDOOR EVENTS
SHOULD MAKE PLANS FOR PROVIDING SHADE...WATER AND PLACES FOR
PEOPLE TO COOL OFF. THOSE CARING FOR THE ELDERLY AND DISABLED
SHOULD ENSURE THEY ARE NOT ENDANGERED BY THE UPCOMING HOT WEATHER.

THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME MONDAY
THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE WHEN AND WHERE
SEVERE WEATHER WOULD OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LMZ521-522-541>543-182015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
304 PM CDT SUN JUL 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

PATCHY DENSE FOG CAN BE EXPECTED OVER THE COASTAL WATERS OF
LAKE MICHIGAN AS A WARM AND HUMID AIR MASS IS FIRMLY ENTRENCHED
OVER THE COLDER WATERS. IN ADDITION TO FOG...THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS WITH STRONG WINDS THAT WILL MAKE
BOATING HAZARDOUS FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

DENSE MARINE FOG WILL OCCUR FROM TIME TO TIME ACROSS THE COASTAL
WATERS OF LAKE MICHIGAN THROUGH MUCH OF THE UPCOMING WEEK. VERY
WARM AND HUMID AIR WILL REMAIN OVER THE COOLER WATERS OF LAKE
MICHIGAN. THE FOG IS USUALLY MOST DENSE WHERE THE WATER IS COLDEST
AND WHEN WINDS ARE LIGHT.

THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME MONDAY
THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE WHEN AND WHERE
SEVERE WEATHER WOULD OCCUR.

ECKBERG/TSK

In the hours before

Special weather statement, Jul 17, 5:54 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
554 PM CDT SUN JUL 17 2011

WIZ005-180000-
VILAS-
554 PM CDT SUN JUL 17 2011

...THUNDERSTORMS DEVELOPING OVER FAR NORTHWEST WISCONSIN...

AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF RAPIDLY DEVELOPING THUNDERSTORMS OVER ASHLAND AND
BAYFIELD COUNTIES...MOVING EAST AT 50 MPH.

UP TO NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS WHEN THEY REACH VILAS COUNTY. IN ADDITION...SCATTERED
THUNDERSTORMS AHEAD OF THIS STRONGER CLUSTER OF STORMS WILL BE
MOVING INTO WESTERN VILAS COUNTY BY 600 PM.

* THUNDERSTORMS WILL BE NEAR...
  WINCHESTER BY 645 PM CDT...
  LAC DU FLAMBEAU BY 655 PM CDT...
  BOULDER JUNCTION BY 700 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY INDOORS UNTIL THE STORM PASSES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. STAY
TUNED FOR POSSIBLE WARNINGS.

TDH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:05 PM CDTFlash Flood WarningGRBVilas3 hr
Jul 17, 7:51 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Oneida54 min
Jul 17, 7:51 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Marinette39 min
Jul 17, 8:30 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Marinette, Oconto75 min
Jul 17, 8:40 PM CDTSevere Thunderstorm WarningGRBLanglade, Marathon, Menominee, Shawano50 min
Jul 17, 8:49 PM CDTSpecial Marine WarningGRB116 min
Jul 17, 9:08 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto, Shawano52 min
Jul 17, 9:26 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Shawano, Waupaca64 min
Jul 17, 9:30 PM CDTSevere Thunderstorm WarningGRBMenominee22 min
Jul 17, 9:40 PM CDTSevere Thunderstorm WarningGRBBrown, Outagamie65 min
Jul 17, 9:48 PM CDTSpecial Marine WarningGRB117 min
Jul 17, 10:12 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee63 min
Jul 17, 10:12 PM CDTSevere Thunderstorm WarningGRBWaushara, Winnebago54 min
Jul 17, 10:24 PM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc66 min
Jul 18, 6:57 AM CDTSevere Thunderstorm WarningGRBWood48 min
Jul 18, 7:41 AM CDTSevere Thunderstorm WarningGRBPortage, Wood49 min
Jul 18, 8:14 AM CDTSevere Thunderstorm WarningGRBPortage, Waupaca46 min
Jul 18, 8:19 AM CDTSevere Thunderstorm WarningGRBWaushara41 min
Jul 18, 8:46 AM CDTSevere Thunderstorm WarningGRBOutagamie, Winnebago59 min
Jul 18, 9:03 AM CDTSevere Thunderstorm WarningGRBShawano, Waupaca39 min
Jul 18, 9:10 AM CDTSpecial Marine WarningGRB2 hr
Jul 18, 9:15 AM CDTSevere Thunderstorm WarningGRBBrown, Calumet45 min
Jul 18, 9:40 AM CDTSevere Thunderstorm WarningGRBKewaunee, Manitowoc38 min
Jul 18, 10:43 AM CDTSevere Thunderstorm WarningGRBDoor23 min
Jul 18, 11:05 AM CDTSevere Thunderstorm WarningGRBMarinette, Oconto50 min
Jul 18, 11:36 AM CDTSpecial Marine WarningGRB41 min
Jul 18, 2:11 PM CDTSevere Thunderstorm WarningGRBForest49 min
Jul 18, 2:27 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas32 min
Jul 18, 2:57 PM CDTSevere Thunderstorm WarningGRBForest33 min
Jul 18, 5:20 PM CDTSevere Thunderstorm WarningGRBOutagamie, Shawano, Waupaca40 min
Jul 18, 5:56 PM CDTSevere Thunderstorm WarningGRBOutagamie, Waupaca, Waushara, Winnebago64 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.